Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2019, 5:26 PM CDT for Smith County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 4, 2019, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS84 KJAN 042226 SPSJAN Special Weather Statement National Weather Service Jackson MS 526 PM CDT Sun Aug 4 2019 MSZ056-057-042300- Smith MS-Jasper MS- 526 PM CDT Sun Aug 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER AND SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT... At 526 PM CDT, Meteorologists were tracking a strong thunderstorm 7 miles west of Bay Springs, or 9 miles northwest of Stringer, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Center Ridge around 530 PM CDT. Bay Springs around 555 PM CDT. Other locations impacted by this storm include Sylvarena. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3185 8938 3194 8949 3207 8940 3200 8920 TIME...MOT...LOC 2226Z 215DEG 12KT 3194 8940 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:53 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 2:53 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Jackson MS 253 PM CDT Sun Aug 4 2019 .DISCUSSION... Tonight and Monday: Convection has been more abundant this afternoon owing to greater deep layer moisture and a lingering weak surface trough. Moderate to strong instability has allowed a few convective cores to become robust; however, weak shear has limited the ability of stronger convection to sustain itself. As this activity is primarily diurnal in nature, coverage should decrease quickly after sunset. Patchy fog will be possible late tonight through daybreak Monday, particularly given the greater coverage of rain today and anticipated calm/light wind overnight. While it could be locally dense in a few spots, confidence in coverage is too low to warrant mention in the HWO at this point. The weak surface trough will shift slightly southward on Monday, with relatively drier air advect into the northern portion of the region. This should shift the balance of highest rain chances toward the Pine Belt, with coverage more isolated around the Delta tomorrow. Forecast weak shear and lapse rates suggest any severe threat will be limited. Lesser clouds/precip should result in slightly higher, but still seasonable, max temps. /DL/ Monday night through Saturday: Mid level flow pattern will undergo a slow change through the upcoming week as quasi stationary trough over the eastern US begins to pull away further east with high over the Intermountain West ridging eastward. For sensible weather this will translate into lessening rain chances and increasing daytime temperatures. While weak shortwaves will continue in the weakening northwesterly flow to aid in diurnal convective activity, the increased ridging will begin to skirt these waves further around the forecast area, mostly affecting far northeastern areas. To the southwest, less convection and warmer temperatures aloft will allow surface temperatures to climb as well. With nothing to scour away the low to mid 70s dewpoints, the higher temperatures will result in heat indices reaching around 105 over areas west of the river Tuesday and Wednesday and areawide Thursday through Saturday, especially over the ArkLaMiss Delta region./GG/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across most of the area, but scattered SHRA/TSRA are developing at midday. This activity will continue through the afternoon hours, bringing potential for brief categorical reductions in ceiling/visibility, before tapering off during the early evening. VFR conditions will prevail through most of the night, then some patchy fog development is possible around daybreak Monday morning, with reductions to MVFR visibility possible. Conditions will then improve to VFR again shortly after daybreak. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 92 72 92 / 29 41 15 30 Meridian 71 92 71 92 / 35 50 20 30 Vicksburg 73 92 72 93 / 27 32 11 26 Hattiesburg 72 91 72 92 / 34 60 22 46 Natchez 73 90 72 91 / 27 46 16 38 Greenville 72 91 73 93 / 18 18 7 21 Greenwood 72 89 71 92 / 21 23 8 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 4, 2:22 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Sun Aug 4 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Sun Aug 4 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values near 105 degrees is possible for the entire outlook Tuesday through Saturday. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 4, 3:59 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Sun Aug 4 2019
MSZ049-055-042130-
Rankin MS-Simpson MS-
359 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND
NORTHEASTERN SIMPSON COUNTIES UNTIL 430 PM CDT...
At 359 PM CDT, Meteorologists were tracking a strong thunderstorm
near Martinville, or near Mendenhall, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Martinville around 415 PM CDT.
Other locations impacted by this storm include Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8980 3205 8993 3212 8981 3206 8974
3205 8973 3205 8972 3199 8965
TIME...MOT...LOC 2059Z 325DEG 12KT 3202 8979
TWSpecial weather statement, Aug 4, 4:11 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Sun Aug 4 2019
MSZ027-028-042145-
Carroll MS-Montgomery MS-
411 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...
At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Vaiden, or 7 miles southeast of Winona, moving south at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Poplar Creek around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3336 8946 3328 8958 3329 8970 3326 8971
3325 8972 3342 8982 3356 8964
TIME...MOT...LOC 2111Z 340DEG 30KT 3339 8967
TWSpecial weather statement, Aug 4, 4:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Jackson MS 414 PM CDT Sun Aug 4 2019 MSZ018-019-042145- Sunflower MS-Bolivar MS- 414 PM CDT Sun Aug 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 445 PM CDT... At 414 PM CDT, Meteorologists were tracking a strong thunderstorm over Renova, or near Cleveland, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Boyle around 425 PM CDT. Shaw around 440 PM CDT. Other locations impacted by this storm include Merigold. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3383 9078 3388 9062 3357 9053 3357 9078 TIME...MOT...LOC 2114Z 351DEG 24KT 3377 9068 TW
Special weather statement, Aug 4, 4:28 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
428 PM CDT Sun Aug 4 2019
MSZ031-042200-
Lowndes MS-
428 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
UNTIL 500 PM CDT...
At 428 PM CDT, Meteorologists were tracking a strong thunderstorm
over Kolola Springs, or near Columbus AFB, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Caledonia around 440 PM CDT.
Steens around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3351 8828 3362 8849 3367 8848 3366 8846
3368 8843 3367 8842 3368 8840 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 2128Z 290DEG 10KT 3364 8839
TWSpecial weather statement, Aug 4, 4:56 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
456 PM CDT Sun Aug 4 2019
MSZ019-035-042230-
Humphreys MS-Sunflower MS-
456 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND NORTH
CENTRAL HUMPHREYS COUNTIES UNTIL 530 PM CDT...
At 456 PM CDT, Meteorologists were tracking a strong thunderstorm
over Inverness, or near Indianola, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Inverness around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3333 9045 3327 9045 3327 9065 3339 9071
3347 9054
TIME...MOT...LOC 2156Z 322DEG 16KT 3339 9059
TWSpecial weather statement, Aug 4, 5:26 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 526 PM CDT Sun Aug 4 2019 MSZ056-057-042300- Smith MS-Jasper MS- 526 PM CDT Sun Aug 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER AND SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT... At 526 PM CDT, Meteorologists were tracking a strong thunderstorm 7 miles west of Bay Springs, or 9 miles northwest of Stringer, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Center Ridge around 530 PM CDT. Bay Springs around 555 PM CDT. Other locations impacted by this storm include Sylvarena. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3185 8938 3194 8949 3207 8940 3200 8920 TIME...MOT...LOC 2226Z 215DEG 12KT 3194 8940 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:54 PM CDT | Special Weather Statement | JAN | Kemper | 51 min |
| Aug 4, 2:08 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| Aug 4, 2:26 PM CDT | Special Weather Statement | JAN | Neshoba | 34 min |
| Aug 4, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Aug 4, 2:41 PM CDT | Special Weather Statement | JAN | Lauderdale | 19 min |
| Aug 4, 2:48 PM CDT | Special Weather Statement | JAN | Grenada | 27 min |
| Aug 4, 2:55 PM CDT | Flash Flood Warning | JAN | Leake, Neshoba | 80 min |
| Aug 4, 3:13 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Aug 4, 3:24 PM CDT | Special Weather Statement | JAN | Grenada | 51 min |
| Aug 4, 3:27 PM CDT | Special Weather Statement | JAN | Montgomery | 33 min |
| Aug 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 19 min |
| Aug 4, 3:40 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Aug 4, 3:59 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 4, 4:11 PM CDT | Special Weather Statement | JAN | Montgomery | 34 min |
| Aug 4, 4:14 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| Aug 4, 4:28 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Aug 4, 4:56 PM CDT | Special Weather Statement | JAN | Sunflower | 34 min |
| Aug 4, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 16 min |
| Aug 4, 5:44 PM CDT | Special Weather Statement | JAN | Copiah | 31 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.